MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-16
Medical Device Problem Codes Collapse (1099); Activation, Positioning or Separation Problem (2906); Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Paresis (1998); Visual Impairment (2138); Thrombosis/Thrombus (4440)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a history of acute ischemic stroke and controlled hypertension experienced complications involving a pipeline embolization device.The patient, who was at neurological baseline, was transferred to the recovery room post-procedure.While in the post-anesthesia care unit, the patient developed right-sided weakness and left gaze deviation.A repeat computed tomography (ct) scan of the head was conducted, and the patient was brought back to the angiography suite.Imaging revealed an in-stent thrombus in the left internal carotid artery pipeline.The patient underwent successful balloon angioplasty of the pipeline; however, the device experienced some migration and no longer covered the aneurysm.An additional pipeline was placed for distal coverage of the left internal carotid artery aneurysm.The patient was started on integrilin and transitioned to brilinta.Subsequently, the patient developed right hemiparesis, prompting reintubation and a return to the neuroendovascular suite.Event possibly related to device and procedure.The event resolved on (b)(6) 2024.Baseline characteristics: side (hemisphere): left.Segment of internal carotid artery (ica): c6.Location of aneurysm in vessel: sidewall.Aneurysm morphology: saccular.Maximum aneurysm diameter: 4.7mm.Aneurysm dome height: 4.8mm.Aneurysm dome width: 4.7mm.Aneurysm neck size: 3.7mm.Parent artery diameter distal to aneurysm: 3.6mm.Parent artery diameter proximal to aneurysm: 3.7mm.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the patient was discharged to home on (b)(6) 2024.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported a migration.Balloon angioplasty was completed.There was some proximal migration of the pipeline device after pta.A second pipeline device was placed distal to the existing device which resulted in full aneurysm coverage.Post implant complete stasis and neck coverage was noted at the end of the procedure.Post implant aneurysm occlusion (raymond and roy) at the end of the procedure was class 3.The patient was admitted to icu while hospitalized for retreatment study procedure: on (b)(6)2024 and was discharged on (b)(6)2024.Rist was not used.Access vessel was the femoral right.The study device was successfully implanted in the subject.Wall apposition was achieved.Side branches were covered by the pipeline device (opthalamic).No device flattening or twisting was noted.Ancillary devices: guide catheter cath armadillo selectflex 27cm, microcatheter cath neur select ber 5fr 130cm, guide catheter 7fr 072 armadillo, microcatheter medtronic phenom 027.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the event was adjudicated tp be causal to device and possilby related to procedure and antiplatelet treatment.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20872203
Report Number2029214-2024-02251
Device Sequence Number12969470
Product Code OUT
UDI-Device Identifier00763000284251
UDI-Public00763000284251
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Model NumberPED2-375-16
Device Catalogue NumberPED2-375-16
Device Lot NumberB549759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer12/17/2024
01/15/2025
05/13/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/10/2025
01/23/2025
04/09/2025
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceWhite